Alabama, 2015

Flash Flood in Alabama, June 1, 2015

June 1, 2015 · NWS BMX · 1 event in 1 county or zone

A slow moving cold front pushed through central Alabama during the afternoon and evening. A band of thunderstorms developed along the front and produced localized heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A slow moving cold front pushed through central Alabama during the afternoon and evening. A band of thunderstorms developed along the front and produced localized heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 1, 5:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 1, 5:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT MON JUN 1 2015

.UPDATE...
FOR 00Z AVIATION AS WELL AS UPDATED POPS TO ACCOUNT FOR ONGOING
CONVECTION RIGHT ALONG A COLD FRONT MOVING THROUGH THE AREA.

&&

.DISCUSSION...

MAIN CONVECTIVE AREA IS FARTHER REMOVED FROM UPPER LOW THAN YESTERDAY.
MOST OF THE CONVECTION TODAY HAS BEEN ACROSS SOUTHEAST ALABAMA. WATER
VAPOR SATELLITE IMAGERY SHOWS THE CLOSED UPPER LOW IS MOVING EAST...
AND MODEL RUNS ARE NOW SHOWING A MORE PROGRESSIVE SYSTEM. A FASTER
EASTWARD TRACK OF THE UPPER LOW MEANS DRIER MID LEVEL AIR WILL
WORK INTO ALABAMA SOONER...AND LOWERED RAIN CHANCES CONSIDERABLY
AFTER TUESDAY. THERE IS A WEAK SURFACE FRONT ACROSS EXTREME
NORTHWEST ALABAMA THIS AFTERNOON. AS THE UPPER LOW MOVES
EAST...SURFACE WINDS WILL BECOME NORTHWEST ACROSS NORTHERN
ALABAMA...USHERING IN SLIGHTLY COOLER AIR INTO NORTH ALABAMA ON
TUESDAY. BEYOND TUESDAY...TEMPERATURES WILL WARM EACH DAY AS
WARMER AIR OVER TEXAS SHIFTS EASTWARD. HIGHS ON FRIDAY AND INTO
THE WEEKEND WILL LIKELY REACH 90 IN SOME AREAS. OVER THE WEEKEND
THE UPPER FLOW BECOMES NORTHWEST...AND THERE COULD BE A FEW UPPER
IMPULSES IMPACTING ALABAMA. TO FAR OUT TO HAVE ANY CONFIDENCE IN
TIMING...SO WILL KEEP LOW END RAIN CHANCES FOR NOW...WITH SLIGHTLY
HIGHER RAIN CHANCES ACROSS THE NORTH.

58/ROSE

&&

.AVIATION...
00Z TAF DISCUSSION.

WEAK SURFACE FRONT RIGHT ALONG THE I-59 CORRIDOR. SHOWERS AND
STORMS HAVE BECOME NUMEROUS ALONG THE FRONT AND WILL IMPACT
EET...ANB...AND ASN OVER THE NEXT FEW HOURS. BEST CONFIDENCE IS AT
EET OVER THE NEXT HOUR. NOW EXACTLY SURE IF THE RAIN AND STORMS
HOLD TOGETHER BEFORE THE FRONT GETS TO ANB AND ASN...BUT WENT
AHEAD AND INCLUDED A TEMPO AT BOTH SITES FOR TSRA. AS FOR MGM AND
TOI...NOT EXPECTING THE RAIN TO MAKE IT...BEFORE MUCH OF IT
DISSIPATES. OTHERWISE EXPECT LOW CLOUDS/IFR CIGS AGAIN IN THE
MORNING WITH ABUNDANT MOISTURE IN PLACE. TOI AND MGM WILL ONCE
AGAIN BE THE LOWEST.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     62  81  61  83  62 /  30  20  10  30  20
ANNISTON    64  82  62  83  63 /  90  30  20  30  20
BIRMINGHAM  64  82  63  84  64 /  60  20  10  10   0
TUSCALOOSA  65  84  64  86  65 /  20  10  10  10   0
CALERA      64  82  63  84  64 /  90  20  10  10   0
AUBURN      65  82  65  84  65 /  40  40  30  20  10
MONTGOMERY  67  86  66  88  66 /  40  30  20  10   0
TROY        66  85  64  88  65 /  40  40  30  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 8:29 AM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
929 AM CDT MON JUN 1 2015

ALZ011>015-017>050-021730-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
929 AM CDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 4:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
544 PM CDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             BIRMINGHAM              33.53N 86.80W
06/01/2015  E0.25 INCH       JEFFERSON          AL   TRAINED SPOTTER

            PEA SIZED HAIL IN CRESTWOOD.

&&

LINHARES
Local storm report, Jun 1, 5:43 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             4 WSW GADSDEN           33.98N 86.07W
06/01/2015  E0.25 INCH       ETOWAH             AL   PUBLIC

            PEA SIZE HAIL IN RAINBOW CITY. REPORTED VIA SOCIAL MEDIA.

&&

DAVIS
Local storm report, Jun 1, 6:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 PM CDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     FLASH FLOOD      OHATCHEE                33.78N 86.02W
06/01/2015                   CALHOUN            AL   911 CALL CENTER

            ONE INCH OF WATER REPORTED INSIDE A HOUSE IN OHATCHEE

&&

DAVIS

The radar

The Birmingham radar (KBMX), 86 km away, was scanning. The volume nearest the first event began at 01:02 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, St. Clair

When
June 1, 7:00 PM CST to 7:30 PM CST
Where
St. Clair County, 1.03 mi NNE of Ragland to 1.09 mi NNE of Ragland
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
33.745, -86.146

Flash flooding reported on Providence Road in the town of Ragland. Fireworks stand washed into roadway.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588093.